Ready to test your Knowledge?
Try out our new practice tests completely free!
exam preparation banner icon

Pharmacotherapeutics

Nursing

Quiz 21 :

Drug Therapy in Acute Care

Quiz 21 :

Drug Therapy in Acute Care

search
arrow
A patient arrives in the emergency department reporting chest pain that has lasted longer than 1 hour and is unrelieved by nitroglycerin. The patient's electrocardiogram reveals elevation of the ST segment. Initial cardiac troponin levels are negative. The patient is receiving oxygen via nasal cannula. Which drug will the provider order to be given immediately?
Free
Multiple Choice
Answer:

Answer:

A

arrow
A patient is considering getting epidural anesthesia during the delivery of her child. What consideration should the provider discuss with her to best assure the patient's informed consent?
Free
Multiple Choice
Answer:

Answer:

C

arrow
A patient arrives in the emergency department reporting muscle weakness and drowsiness. The nurse notes a heart rate of 80 beats/minute, a respiratory rate of 18 breaths/minute, and a blood pressure of 90/50 mm Hg. The electrocardiogram reveals an abnormal rhythm. The provider will be most concerned about the patient's use of what medication?
Free
Multiple Choice
Answer:

Answer:

A

arrow
A provider is evaluating a patient admitted to the emergency department with an evolving STEMI for possible administration of thrombolytic therapy. Which information, identified during history taking, would contraindicate this type of therapy?
Multiple Choice
Answer:
arrow
A patient who has undergone a primary percutaneous coronary intervention (PCI) with a stent placement is prescribed a daily dose of 81 mg of aspirin and clopidogrel. The patient asks how long the medications must be taken. What will the prescriber tell this patient about the medication regimen?
Multiple Choice
Answer:
arrow
A patient is brought to the emergency department with a respiratory rate of 32 breaths/minute and a heart rate of 90 beats/minute. While the injuries are minor, the patient is inconsolable and hysterical. The provider will order what initial management intervention?
Multiple Choice
Answer:
arrow
What is the most important question a provider should ask a patient before prescribing abciximab?
Multiple Choice
Answer:
arrow
A patient with a history of congestive heart failure is admitted to the hospital. The admission assessment and interview provides the following information: The patient is taking a thiazide diuretic and digoxin Admission electrolyte levels include a sodium level of 142 mEq/L, a chloride level of 95 mEq/L, and a potassium level of 3 mEq/L. When the provider is notified of this information what action will be the priority?
Multiple Choice
Answer:
arrow
A patient who is recovering from a STEMI 3 months prior is in the clinic for a follow-up evaluation. The patient is taking 81 mg of aspirin, a blocker, and an ACE inhibitor daily, and uses nitroglycerin as needed for angina. The patient's BMI is 24.5 kg/m2 and serum LDL is 150 mg/dL. The patient has a blood pressure of 135/80 mm Hg. What action will the provider take to provide effective care for the patient?
Multiple Choice
Answer:
arrow
A patient arrives in the emergency department after becoming dehydrated. Based on the patient's history, the provider determines that isotonic dehydration has occurred. Which solution will be ordered to treat this patient?
Multiple Choice
Answer:
arrow
A patient diagnosed with STEMI is about to undergo a primary percutaneous coronary intervention (PCI). Which combination of pharmacotherapeutic agents will the provider prescribe to augment this procedure?
Multiple Choice
Answer:
arrow
A patient who is receiving reperfusion therapy has a history of heparin-induced thrombosis (HIT). The patient has a creatinine clearance of 28 mL/minute. In addition to the fibrinolytic agent, which medication will the provider prescribe for this patient?
Multiple Choice
Answer:
arrow
While performing an admission assessment on a patient, the nurse learns that the patient is taking furosemide, digoxin, and spironolactone. A diet history reveals the use of salt substitutes. The patient appears confused and dyspneic and reports tingling of hands and feet. Which action will the provider take to provide effective patient care?
Multiple Choice
Answer:
arrow
A patient collapses after running a marathon on a hot day and is brought to the emergency department to be treated for dehydration. The provider will prescribe which therapy?
Multiple Choice
Answer:
arrow
The provider and a patient with a history of myocardial infarction should discuss the need to take which medications indefinitely? (Select all that apply.)
Multiple Choice
Answer: